MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM -4 V40 TAPER VIT HEAD; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH 28MM -4 V40 TAPER VIT HEAD; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS
Model Number 6260-5-028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The doctor revised the patient's total hip prosthesis due to the breakage of the exeter nail implanted in the patient.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture of the exeter stem involving metal head was reported.Conclusion: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.The device was returned assembled to the mated exeter stem.Nothing remarkable was observed on the device.During revision surgery, it is considered good surgical practice to always replace bearing components such femoral head with new devices, also because service life damage or wear is not always readily visible and these components are usually modular and removal is easy and straightforward.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
28MM -4 V40 TAPER VIT HEAD
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10559259
Report Number0002249697-2020-01948
Device Sequence Number14147934
Product Code JDI
UDI-Device Identifier07613327012835
UDI-Public07613327012835
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number6260-5-028
Device Catalogue Number6260-5-028
Device Lot Number44032102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;